M. M. Ayub Hossain,B M Ikramul Haque,



Mickens’ Extended iteration procedure,Nonlinear oscillator with the fractional term,Nonlinearity,Fourier series,


A modified extended iteration procedure is applied to compute the analytical periodic solutions of the nonlinear oscillator having fractional terms. A nonlinear oscillator with force is given to demonstrate the effectiveness and expediency of the iteration scheme. Mickens’ extended iteration method is a well-established method for studying random oscillations. The method is also simple and straightforward to accomplish approximate frequency and the corresponding periodic solution of the strongly nonlinear oscillator. The method gives high validity for both small and large initial amplitudes of oscillations. We have used an appropriate truncation of the obtained Fourier cosine series in each step of iterations to determine the approximate analytic solution of the oscillators. The second, third, and fourth approximate frequencies of the truly nonlinear oscillator with force show a good agreement with their exact values. Also, we have compared the calculated results with some of the existing results. We have shown that the method performs reasonably better.


I. Ayub Hossain M.M. and Haque, B.M.I., 2019,” A solitary convergent periodic solution of the inverse truly nonlinear oscillator by modified Mickens’ extended iteration procedure”, J. Mech. Con t. & Math. Sci., Vol. – 16, No. – 8, pp 1 – 9.
II. Azami R, Ganji D D, Babazadeh H, Dvavodi A G, Ganji S S, 2009, “ He’s Max-min method for the relativistic oscillator and high order Duffing equation”, International journal of modern physics B, Vol. 23 (32), pp. 5915-5927.
III. Beléndez A, 2009, “Homotopy perturbation method for a conservative force nonlinear oscillator”, Computers and Mathematics with Applications, Vol. 58, pp. 2267–2273.
IV. Beléndez A, Hernamdez A, Beléndez T, Fernandez E, Alvarez M L and Neipp C, 2007, “Application of He’s homotopy perturbation method to Duffing-harmonic Oscillator”, Int. J. Nonlinear Sci. and Numer. Simul., Vol. 8(1), pp.79-88.
V. Beléndez, A., Pascual, C., Ortuno, M., Beléndez, T. and Gallego, S., 2009 “Application of a modified He’s homotopy perturbation method to obtain higher order approximations to a nonlinear oscillator with discontinuities” Nonlinear Anal. Real World Appl, Vol.10 (2), pp. 601-610.
VI. Chowdhury M S H, Alal Md Hosen, Kartini Ahmed, Ali M Y, Ismail A F, 2017, “ High-order approximate solutions of strongly nonlinear cubic-quintic Duffing oscillator based on the harmonic balance method”, Results in physics, Vol. 7, pp. 3962-3967.
VII. Daeichin, M., Ahmadpoor, M.A., Askari, H., Yildirim, A., 2013, “Rational energy balance method to nonlinear oscillators with cubic term”, Asian European Journal of Mathematics, Vol. 6 (02), pp. 13500-19.

VIII. Durmaz, S., Kaya, M.O., 2012, “High-order energy balance method to nonlinear oscillators”, Journal of Applied Mathematics.
IX. Elias-Zuniga A, Oscar Martinez-Romero, and Rene K, Cordoba-Diaz, 2012, “Approximate solution for the Duffing-harmonic oscillator by the Enhanced Cubication Method”, Mathematical problems in Engineering, Vol. 2012(10), pp 1155-66.
X. Ganji S. S., Ganji D. D. and Karimpour S., 2008, “Determination of the frequency-amplitude relation for nonlinear oscillators with fractional potential using He’s energy balance method” Progress in Electromagnetics Research C, Vol. 5, pp. 21–33.
XI. Haque B M I, Alam M S and Majedur Rahmam M, 2013, “Modified solutions of some oscillators by iteration procedure”, J. Egyptian Math. Soci., Vol.21, pp.68-73.
XII. Haque B M I, 2013, “A new approach of Mickens’ iteration method for solving some nonlinear jerk equations”, Global Journal of Sciences Frontier Research Mathematics And Decision Science, Vol.13 (11), pp. 87-98.
XIII. Haque B M I, Alam M S, Majedur Rahman M and Yeasmin I A, 2014, “Iterative technique of periodic solutions to a class of non-linear conservative systems”, Int. J. Conceptions on Computation and Information technology, Vol.2(1), pp.92-97.
XIV. Haque B M I, 2014, “A new approach of Mickens’ extended iteration method for solving some nonlinear jerk equations”, British journal of Mathematics & Computer Science, Vol.4(22), pp.3146-3162.
XV. Haque, B.M.I., Bayezid Bostami M., Ayub Hossain M.M., Hossain M.R. and Rahman M.M., 2015 “Mickens Iteration Like Method for Approximate Solution of the Inverse Cubic Nonlinear Oscillator” British journal of Mathematics & Computer Science, Vol. 13, pp.1-9.
XVI. Haque, B.M.I., Ayub Hossain M.M., Bayezid Bostami M. and Hossain M.R., 2016 “Analytical Approximate Solutions to the Nonlinear Singular Oscillator: An Iteration Procedure” British journal of Mathematics & Computer Science, Vol. 14, pp.1-7.
XVII. Haque, B.M.I., Asifuzzaman M. and Kamrul Hasam M., 2017 “Improvement of analytical solution to the inverse truly nonlinear oscillator by extended iterative method” Communications in Computer and Information Science, Vol. 655, pp. 412-421.

XVIII. Haque, B.M.I., Selim Reza A.K.M. and Mominur Rahman M., 2019 “On the Analytical Approximation of the Nonlinear Cubic Oscillator by an Iteration Method” Journal of Advances in Mathematics and Computer Science, Vol. 33, pp. 1-9.
XIX. Haque, B.M.I. and Ayub Hossain M.M., 2019 “A Modified Solution of the Nonlinear Singular Oscillator by Extended Iteration Procedure” Journal of Advances in Mathematics and Computer Science, Vol. 34, pp.1-9.
XX. Haque B M I and Afrin Flora S, 2020 “On the analytical approximation of the quadratic nonlinear oscillator by modified extended iteration Method”, Applied Mathematics and Nonlinear Sciences, June 15th, pp. 1-10.
XXI. Haque B M I, Zaidur Rahman M and Iqbal Hossain M, 2020 “Periodic solution of the nonlinear jerk oscillator containing velocity times acceleration-squared: an iteration approach”, journal of Mechanics of Continua and Mathematical Sciences, Vol. 15(6), pp. 419-433.
XXII. Haque B M I and Iqbal Hossain M, 2021 “An Analytical Approach for Solving the Nonlinear Jerk Oscillator Containing Velocity Times Acceleration-Squared by An Extended Iteration Method”, journal of Mechanics of Continua and Mathematical Sciences, Vol. 16(2), pp. 35-47.
XXIII. Hosen MA, Chowdhury MSH, Ali MY, Ismail AF, 2016, “A new analytic approximation technique for highly nonlinear oscillations based on energy balanced method”, Results Phys., Vol. 6, pp. 496-504.
XIV. Hosen MA, Chowdhury MSH, 2015, “A new reliable analytic solution for strongly nonlinear oscillator with cubic and harmonic restoring force”, Results Phys., Vol. 5, pp. 111-4.
XXV. Lai SK, Lim CW, Wu BS, Wang C, Zeng QC, He XF, 2008, “Newton-harmonic balanced approach for accurate solutions to nonlinear cubic-quintic Duffing oscillator”, Appl Math Model, Vol. 33(2), pp. 852-66.
XXVI. Mickens R E, 1984, “Comments on the method of harmonic balance”, J. Sound Vib., Vol. 94, pp.456- 460.
XXVII. Mickens R E, 1987, “Iteration Procedure for determining approximate solutions to nonlinear oscillator equation”, J. Sound Vib., Vol. 116, pp.185-188.

XXVIII. Mickens R E, 2005, “A general procedure for calculating approximation to periodic solutions of truly nonlinear oscillators”, J. Sound Vib., Vol. 287, pp.1045-1051.
XXIX. Mickens R E, 2010, “Truly Nonlinear Oscillations, World Scientific, Singapore”.
XXX. Nayfeh A H, 1973, “Perturbation Method”, John Wiley & sons, New York.
XXXI. Nayfeh A H Mook D T, 1979, “Nonlinear Oscillations”, John Wiley & sons, New York.

View Download